Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Do tremors lead to a worst condition called dystonia?
    avatar
    njladyluck posted:
    Hi Dr. Stacy,
    Been doing good but I have another question. A co-PDer shared with me on a support website that unchecked PD tremor leads to dystonia. I thought dystonia and tremors are one and the same. I have tremors on left side mostly hand and sometimes leg. I have been diagnosed with stage 2 because a couple times had tremor briefly on right. I am taking Azilect which has really helped: no more pain from stiffness, I now have control over my first 3 left fingers when I type. The tremors at this stage are not troublesome especially at work because I am busy typing, etc. They are most noticeable when holding paper - the paper makes noise when it shakes and brings attention. I've become used to the tremors and with family I just let it shake. When they do get on my nerves I still have some control over the tremors by flexing my hand changing positions, etc. to quiet them. To keep a short story short: Will allowing the tremors to go unchecked cause me more problems down the line? Thank you so much for your help!!
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Hi, njladyluck.
    I am glad you are doing well, and you should be encouraged by your good response to rasagaline (Azilect). I do not think you need to worry about checking your tremor - it does not make anything worse.

    I do not believe unchecked tremor leads to dystonia. I am concerned that your co-PDer has been given information in an effort to initiate treatment for PD symptoms. The doctor likely wanted to start a medical therapy, and meant well, but this was not the best approach.
     
    avatar
    njladyluck replied to Mark A Stacy, MD's response:
    Thank you Dr. Stacy for your prompt response. I really appreciate you and WebMD providing this service. Enjoy!!!
     
    avatar
    Haylen_WebMD_Staff replied to njladyluck's response:
    I'm glad Dr. Stacy was able to help - He is a great expert and I think the Parkinsons community is lucky to have him :) Thanks for all you do Dr. Stacy!!!!

    Haylen


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center